Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS JSJ
NWS JSJ issued this flash flood warning at May 13, 2005, 10:15 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2005, 10:15 AM CDT (15:15 UTC)
- Expired
- May 14, 2005, 4:15 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 131521
FFWSJU
PRC069-103-131715-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1115 AM AST FRI MAY 13 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
NAGUABO
HUMACAO
* UNTIL 115 PM AST
* AT 1100 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY RAIN OCCURRING OVER PORTIONS OF THESE
MUNICIPALITIES. RADAR ESTIMATES INDICATED BETWEEN 2 TO THREE INCHES
ALREADY FALLEN ESPECIALLY IN HUMACAO. EMERGENCY MANAGEMENT PERSONNEL
REPORTED LANDSLIDES AND STREET FLOODED ACROSS THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1809 6588 1806 6584 1819 6571 1824 6578
$$
EM1 follow-up statement
000
WGCA72 TJSJ 131731
FFSSJU
PRC069-103-131800-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
130 PM AST FRI MAY 13 2005
THE FLASH FLOOD WARNING ISSUED EARLIER BY THE NATIONAL WEATHER
SERVICE IN SAN JUAN FOR THE FOLLOWING MUNICIPALITIES IN PUERTO RICO
NAGUABO
HUMACAO
HAS BEEN ALLOWED TO EXPIRE.
AT 125 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY SHOWERS THAT AFFECTED THE MUNICIPALITIES ABOVE HAVE
DISSIPATED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE. HOWEVER...THERE STILL IS A FLASH FLOOD WATCH IN EFFECT FOR
THESE MUNICIPALITIES AND RESIDENTS SHOULD CONTINUE TO USE CAUTION.
$$
BDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 13, 4:45 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 13, 4:45 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 545 AM AST FRI MAY 13 2005 .DISCUSSION...MID TO UPPER LEVEL TROUGH AND ASSOCIATED UPPER LEVEL JET WILL CONTINUE TO EXTEND FROM THE LOCAL ISLANDS NORTH AND NORTHWEST THROUGH SATURDAY...THEN A SHORT WAVE RIDGE MOVES ACROSS THE LOCAL AREA SATURDAY NIGHT AND SUNDAY...FOLLOWED BY ANOTHER TROUGH BECOMING LOCATED JUST WEST THROUGH NORTHWEST OF THE LOCAL ISLANDS FOR MONDAY AND TUESDAY. AT LOW LEVELS...A TROPICAL WAVE LOCATED OVER THE EASTERN CARIBBEAN EARLY THIS MORNING...WILL MOVE WEST NORTHWEST THROUGH THIS MORNING...THEN PASS ACROSS OR JUST SOUTH OF THE LOCAL ISLANDS THIS AFTERNOON THROUGH TONIGHT. THE ELONGATED REMNANTS OF AN OLD FRONTAL BOUNDARY EXTENDING FROM THE NORTH COAST OF HISPANIOLA EAST NORTHEAST TO JUST NORTH OF THE LOCAL ISLANDS...AND THEN NORTHEAST INTO THE CENTRAL ATLANTIC...WILL REMAIN NEARLY STATIONARY THROUGH SATURDAY NIGHT. ON SUNDAY...WEAK SURFACE LOW PRESSURE IS FORECAST TO DEVELOP NORTH OF THE LOCAL AREA AND ALONG THIS OLD BOUNDARY...AND THEN BEGIN TO MOVE NORTHEAST TOWARD THE CENTRAL ATLANTIC MONDAY. BASED ON SATELLITE AND RADAR...LOOKS LIKE AT LEAST SOME OF THE MOISTURE FROM THE TROPICAL WAVE WILL GET PULLED UP THIS FAR NORTH...AS CURRENT SYNOPTIC PATTERN ALLOWS MOISTURE TO BE ADVECTED FURTHER NORTH AND NORTHWEST THAN WHAT MIGHT NORMALLY BE THE CASE FOR THIS TIME OF YEAR. SO...COMBINATION OF AFOREMENTIONED TROPICAL WAVE AND OLD FRONTAL BOUNDARY...VERY MOIST AND UNSTABLE AIR MASS...MID TO UPPER LEVEL DYNAMICS AND LOCAL EFFECTS...SHOULD MAKE FOR MOSTLY CLOUDY TO CLOUDY SKIES...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE LOCAL ISLANDS TODAY THROUGH SATURDAY. WE ALLOWED PREVIOUS FFA TO EXPIRE AT 300 AM...BUT GIVEN ANTECEDENT SATURATED OR NEARLY SATURATED SOIL CONDITIONS IN MANY AREAS AND THE POTENTIAL FOR UPCOMING SHOWERS AND STORMS TO BE PROLIFIC RAIN PRODUCERS...EXPECT SOME URBAN AND SMALL STREAM FLOODING TODAY THROUGH SATURDAY...WITH AT LEAST LOCALIZED FLASH AND RIVER FLOODING. FOR SATURDAY NIGHT AND SUNDAY...SHORT WAVE RIDGE AND SOMEWHAT DRIER LOCAL AIR MASS...SHOULD ALLOW FOR A BIT LESS CLOUDINESS AND FEWER SHOWERS AND THUNDERSTORMS. THEN...BY MONDAY AND TUESDAY... DYNAMICS IMPROVE AGAIN AND WILL BE WAITING TO SEE HOW MODEL PROJECTED SURFACE LOW IN THE SOUTHERN CARIBBEAN DEVELOPS AND MOVES AND EXACTLY HOW CLOSE IT COMES TO FA. ONE THING SEEMS SOMEWHAT CERTAIN AND THAT IS...THAT A LARGE AREA OF VERY DEEP AND UNSTABLE TROPICAL AIR WITH AN ELONGATED THETA E RIDGE...WILL BE ADVECTED NORTHEAST TOWARD AND THEN ACROSS THE LOCAL ISLANDS FOR MONDAY AND TUESDAY AND WHEN COMBINED WITH FAVORABLE DYNAMICS AND LOCAL EFFECTS...SHOULD MAKE FOR NUMEROUS TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. WE WILL BE CLOSELY MONITORING THE LOCAL WEATHER AND MODEL TRENDS OVER THE NEXT FEW DAYS...AS WE ATTEMPT TO FINE TUNE THE FORECAST FOR THE NEXT SEVERAL DAYS. STAY TUNED. && .MARINE...MAIN HAZARD FOR MARINERS DURING THE NEXT FEW DAYS WILL CONTINUE TO BE THE AREAS OF SHOWERS AND LOCALLY INTENSE THUNDERSTORMS WITH CLOUD TO WATER LIGHTNING. DECIDED TO ADD IN THE CAVEAT TO THE CWF FOR TODAY FOR WINDS AND SEAS HIGHER AND VISIBILITIES LOCALLY 1 NAUTICAL MILE OR LESS IN AND NEAR THUNDERSTORMS. IN GENERAL AND OUTSIDE OF CONVECTION...WINDS SHOULD BE 17 KNOTS OR LESS AND SEAS MOSTLY 4 FEET OR LESS THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 84 74 85 74 / 70 70 60 60 STT 83 74 84 74 / 70 70 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && BCS
Hazardous weather outlook, May 13, 5:00 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI MAY 13 2005 PRZ001>013-AMZ710>750-141000- 600 AM AST FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. NEW ROUNDS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR BY LATE MORNING OR EARLY AFTERNOON AND THEN CONTINUING THROUGH SATURDAY...AS MOISTURE FROM A TROPICAL WAVE BEGINS TO TRIGGER CONVECTION AGAIN. AS A RESULT...THERE IS A GOOD POSSIBILITY THAT SOME MUNICIPALITIES WILL BE AFFECTED BY URBAN AND STREAM FLOODING DURING THE NEXT FEW DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A SLOW MOVING FRONTAL BOUNDARY...AN UNSTABLE MIDDLE TO UPPER ATMOSPHERE PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. VIZ001-002-AMZ710>730-141000- 600 AM AST WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SEVERAL WEATHER FACTORS WILL COMBINE TO KEEP THE LOCAL AREA IN A VERY MOIST AND UNSTABLE ENVIRONMENT. NEW ROUNDS OF SHOWERS AND SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL MAY OCCUR BY LATE MORNING OR EARLY AFTERNOON AND THEN CONTINUING THROUGH SATURDAY...AS MOISTURE FROM A TROPICAL WAVE BEGINS TO TRIGGER CONVECTION AGAIN. AS A RESULT...THERE IS A GOOD POSSIBILITY THAT SOME AREAS WILL BE AFFECTED BY URBAN AND GUT FLOODING DURING THE NEXT FEW DAYS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN... A SLOW MOVING FRONTAL BOUNDARY...AN UNSTABLE MIDDLE TO UPPER ATMOSPHERE PLUS LOCAL ISLAND EFFECTS...WILL LEAD TO HEAVY LOCALIZED SHOWERS AND ISOLATED THUNDERSTORMS AT TIMES. WITH THE HEAVIEST SHOWERS...THERE IS A POSSIBILITY FOR LOCALIZED URBAN AND SMALL STREAM FLOODING. FLASH FLOODING MAY OCCUR IN ISOLATED AREAS WHERE HEAVY RAIN OCCURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:04 PM CDT | Flash Flood Warning | JSJ | 17 hr | |
| May 13, 6:04 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.